MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER; BARDEX FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER; BARDEX FOLEY CATHETER
Model Number 175808
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate, as only 3 ml of water came out during aspiration.Per the user, the catheter balloon was visibly still inflated, so the inflation lumen was cut and the catheter removed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate, as only 3 ml of water came out during aspiration.Per the user, the catheter balloon was visibly still inflated, so the inflation lumen was cut and the catheter was then removed.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing because only the manufacturing site has access to the inflation notch.Visual evaluation of the returned sample noted one opened (no original packaging), pediatric silicone two-way foley catheter was received.Visual evaluation noted the inflation arm was cut and missing from the sample on return and the balloon could not be deflated due to a lack of the inflation arm.The balloon was dissected to find the inflation notch was not completely perforated.This does not meet the specification "verify that the eye and notch punches are complete and in within the applicable drawing for each fr.Size." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be inadequate pressure on the machine to punch.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
BARDEX FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9633187
Report Number1018233-2020-00521
Device Sequence Number3154166
Product Code EZL
UDI-Device Identifier00801741034275
UDI-Public(01)00801741034275
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number175808
Device Catalogue Number175808
Device Lot NumberNGDR0863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1